Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

Improvement of the stability of solutions of an inhomogeneous perturbed renewal equation on the semiaxis


Author: M. V. Kartashov
Translated by: O. I. Klesov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 84 (2011).
Journal: Theor. Probability and Math. Statist. 84 (2012), 65-78
MSC (2010): Primary 60J45; Secondary 60A05, 60K05
DOI: https://doi.org/10.1090/S0094-9000-2012-00854-5
Published electronically: July 31, 2012
MathSciNet review: 2857417
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a generalized inhomogeneous continuous-time renewal equation on the semiaxis that reduces to the Volterra integral equation with a nonnegative bounded (or substochastic) kernel. It is assumed that the kernel can be approximated in a large time scale by a convolution kernel generated by a stochastic distribution. Under some asymptotic assumptions imposed on the perturbation we find an improved condition for the boundedness; the latter condition is used to prove the existence of the limit of a solution of the perturbed equation and to establish estimates for the deviation from a solution of a nonperturbed equation.

Some examples are discussed.


References [Enhancements On Off] (What's this?)

  • 1. N. V. Kartashov, Strong Stable Markov Chains, VSP/TViMS, Utrecht/Kiev, The Netherlands/Ukraine, 1996. MR 1451375 (99e:60150)
  • 2. D. C. M. Dickson, The probability of ultimate ruin with a variable premium rate, Scand. Actuarial J. (1991), 75-86.
  • 3. H. Gerber, On the probability of ruin in the presence of a linear dividend barrier, Scand. Actuarial J. (1981), 105-115. MR 623405 (83c:62169)
  • 4. H. Gerber and E. S. W. Shiu, On the time value of ruin, Proc. of the 31st Actuarial Research Conference, Ball State Univ., Aug. 1996, pp. 145-199.
  • 5. H. Schmidli, An extension to the renewal theorem and an application to risk theory, Ann. Appl. Probab. 7 (1997), no. 1, 121-133. MR 1428752 (97k:60234)
  • 6. G. C. Tailor, Probability of ruin with variable premium rate, Scand. Actuarial J. (1980), 57-76. MR 578447 (81m:62188)
  • 7. N. V. Kartashov, On ruin probabilities for a risk process with bounded reserves, Theor. Probab. Math. Stat. 60 (2000), 46-58; English transl. in Theor. Probab. Math. Stat. 60 (2001), 53-65. MR 1826141
  • 8. M. V. Kartashov and O. M. Stroyev, The Lundberg approximation for the risk function in an almost homogeneous environment, Teor. Imovir. Mat. Stat. 73 (2005), 64-72; English transl. in Theor. Probab. Math. Stat. 73 (2006), 71-79. MR 2213842 (2007b:62121)
  • 9. M. V. Kartashov, Inhomogeneous perturbations of a renewal equation and the Cramér-Lundberg theorem for a risk process with variable premium rates, Teor. Veroyatnost. Mat. Statist. 78 (2008), 55-66; English transl. in Theor. Probab. Math. Stat. 78 (2009), 61-73. MR 2446849 (2010a:60295)
  • 10. M. V. Kartashov, Boundedness, limits, and stability of solutions of renewal equation with a nonhomogeneous perturbation on the semiaxis, Teor. Veroyatnost. Mat. Statist. 81 (2009), 65-75; English transl. in Theor. Probab. Math. Stat. 81 (2010), 71-83. MR 2667311 (2011f:60154)
  • 11. M. V. Kartashov, A minimal uniform renewal theorem and transition phenomena for a nonhomogeneous perturbation of the renewal equation, Teor. Veroyatnost. Mat. Statist. 82 (2010), 43-55; English transl. in Theor. Probab. Math. Stat. 82 (2011), 27-41. MR 2790481 (2011m:60264)
  • 12. N. V. Kartashov, Uniform limit theorems for ergodic random processes and their applications in the queuing theory, Doctoral Dissertation Thesis, Kiev, KGU, 1985. (Russian)
  • 13. N. V. Kartashov, Power estimates for the convergence rate in a renewal theorem, Teor. Veroyatnost. Primenen. 24 (1979) no. 3, 600-607; English transl. in Theory Probab. Appl. 24 (1980), no. 3, 606-612. MR 541374 (80i:60124)
  • 14. N. V. Kartashov, A Generalization of the Stone representation and necessary conditions for uniform convergence in the renewal theorem, Teor. Veroyatnost. Mat. Statist. 26 (1982), 49-62; English transl. in Theor. Probab. Math. Stat. 26 (1983), 53-67. MR 664903 (83m:60113)
  • 15. N. V. Kartashov, Equivalence of uniform renewal theorems and their criteria, Teor. Veroyatnost. Mat. Statist. 27 (1982), 51-60; English transl. in Theor. Probab. Math. Stat. 27 (1984), 55-64. MR 673349 (83m:60114)
  • 16. W. Feller, An Introduction to Probability Theory and its Applications, vol. 2, John Wiley & Sons, New York, 1966. MR 0210154 (35:1048)
  • 17. A. A. Borovkov, Stochastic Processes in Queueing Theory, Nauka, Moscow, 1972; English transl., Springer-Verlag, New York-Berlin, 1976. MR 0315800 (47:4349)
  • 18. C. Stone, On absolutely continuous components and renewal theory, Ann. Math. Stat. 37 (1966), 271-275. MR 0196795 (33:4981)
  • 19. D. J. Daley, Tight bounds for the renewal function of a random walk, Ann. Probab. 8 (1980), no. 3, 615-621. MR 573298 (81e:60094)
  • 20. V. M. Shurenkov, Ergodic Theorems and Related Problems, Nauka, Moscow, 1989; VSP, Utrecht, 1998. MR 1690361 (2000i:60002)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60J45, 60A05, 60K05

Retrieve articles in all journals with MSC (2010): 60J45, 60A05, 60K05


Additional Information

M. V. Kartashov
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 4E, Kiev 03127, Ukraine
Email: nkartashov@skif.com.ua

DOI: https://doi.org/10.1090/S0094-9000-2012-00854-5
Keywords: Volterra equation, renewal theory, transition kernel, minimal solution, stability
Received by editor(s): September 3, 2010
Published electronically: July 31, 2012
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society